Alert archive / Minnesota / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 180, NWS Twin Cities, MN

August 7, 2010Morrison County, Stearns County, Todd County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 7, 2010, 9:23 PM CDT for Morrison County, Stearns County, Todd County, Minnesota. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 7, 2010, 9:23 PM CDT (02:23 UTC)
Expired
Aug 7, 2010, 10:15 PM CDT
In force
52 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Morrison County, MN, Stearns County, MN, Todd County, MN

The radar

The Minneapolis radar (KMPX), 114 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 10:23 PM CDTTSTM WND DMGSt Joseph, MN15 INCH DIAMETER HEALTHY TREE PULLED OUT BY ROOTS. ALSO NOTED 3/4 INCH HAIL AS WELL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 7, 5:27 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 2.4 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2010-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2210 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2010-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2210 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
1185 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
1.8
Supercell composite
12.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

100 
WUUS53 KMPX 080223
SVRMPX
MNC097-145-153-080315-
/O.NEW.KMPX.SV.W.0180.100808T0223Z-100808T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
923 PM CDT SAT AUG 7 2010

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN TODD COUNTY IN CENTRAL MINNESOTA...
  SOUTHWESTERN MORRISON COUNTY IN CENTRAL MINNESOTA...
  STEARNS COUNTY IN CENTRAL MINNESOTA...

* UNTIL 1015 PM CDT

* AT 921 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF
  PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.
  THIS STORM WAS LOCATED 4 MILES SOUTHWEST OF LITTLE SAUK...OR ABOUT
  12 MILES SOUTH OF LONG PRAIRIE...AND MOVING SOUTHEAST AT 35 MPH.

  THIS STORM HAD A HISTORY OF STRONG ROTATION AND PRODUCING A TORNADO 
  IN DOUGLAS COUNTY...HOWEVER IT HAS NOW BECOME MORE OF A DAMAGING 
  WIND THREAT.

LOCATIONS IN THE WARNING INCLUDE...
  ST CLOUD...
  SAUK CENTRE...
  GREY EAGLE...
  GREY EAGLE...
  MEIRE GROVE...
  NORTH SHORE...
  MELROSE...
  PLEASANT BEACH...
  ST ROSA...
  NEW MUNICH...
  FREEPORT...
  UPSALA...
  INTERSTATE 94...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

REPORT ANY SIGNIFICANT WIND OR HAIL DAMAGE TO THE NEAREST LAW
ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY MORNING FOR
CENTRAL MINNESOTA.

&&

LAT...LON 4582 9435 4578 9428 4574 9426 4573 9422
      4569 9421 4568 9419 4562 9421 4559 9416
      4551 9414 4537 9447 4573 9512 4597 9492
TIME...MOT...LOC 0221Z 294DEG 29KT 4581 9494
WIND...HAIL 60MPH 1.00IN

$$
2 follow-up statements
061 
WWUS53 KMPX 080245
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
945 PM CDT SAT AUG 7 2010

MNC097-145-153-080315-
/O.CON.KMPX.SV.W.0180.000000T0000Z-100808T0315Z/
TODD MN-MORRISON MN-STEARNS MN-
945 PM CDT SAT AUG 7 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR STEARNS...
SOUTHWESTERN MORRISON AND SOUTHEASTERN TODD COUNTIES UNTIL 1015 PM
CDT...

AT 941 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM SWANVILLE TO NEW MUNICH...MOVING EAST AT 25
MPH.

LOCATIONS IMPACTED INCLUDE...
  ST CLOUD...FREEPORT...UPSALA...ALBANY...ELMDALE...FARMING...
  BOWLES...HOLDINGFORD...AVON...COLLEGEVILLE...ST STEPHEN...ST
  JOSEPH...COLD SPRING...RICHMOND...PLEASANT LAKE...SARTELL...WAITE
  PARK...ST MARTIN...BOWLUS...GREY EAGLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN THE TWIN CITIES.

&&

LAT...LON 4582 9435 4578 9428 4574 9426 4573 9422
      4568 9419 4562 9421 4559 9416 4551 9414
      4537 9447 4573 9512 4585 9500 4587 9456
TIME...MOT...LOC 0244Z 291DEG 22KT 4587 9466 4564 9473
WIND...HAIL 60MPH 1.00IN

$$
167 
WWUS53 KMPX 080304
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1004 PM CDT SAT AUG 7 2010

MNC097-153-080314-
/O.CAN.KMPX.SV.W.0180.000000T0000Z-100808T0315Z/
TODD MN-MORRISON MN-
1004 PM CDT SAT AUG 7 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MORRISON AND
SOUTHEASTERN TODD COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF
THE WARNED AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN THE TWIN CITIES.

LAT...LON 4574 9426 4573 9422 4570 9420 4567 9419
      4562 9421 4559 9416 4551 9414 4537 9447
      4556 9481 4578 9459 4578 9428
TIME...MOT...LOC 0304Z 292DEG 23KT 4568 9439 4552 9465

$$

MNC145-080315-
/O.CON.KMPX.SV.W.0180.000000T0000Z-100808T0315Z/
STEARNS MN-
1004 PM CDT SAT AUG 7 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
STEARNS COUNTY UNTIL 1015 PM CDT...

AT 1000 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM HOLDINGFORD TO 6 MILES SOUTHWEST OF FARMING...
MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  ST CLOUD...AVON...ST STEPHEN...COLLEGEVILLE...RICHMOND...ST
  JOSEPH...COLD SPRING...WAITE PARK...PLEASANT LAKE AND ROCKVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN THE TWIN CITIES.

&&

LAT...LON 4574 9426 4573 9422 4570 9420 4567 9419
      4562 9421 4559 9416 4551 9414 4537 9447
      4556 9481 4578 9459 4578 9428
TIME...MOT...LOC 0304Z 292DEG 23KT 4568 9439 4552 9465
WIND...HAIL 60MPH 1.00IN

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 6:14 PM CDT, 3 hours 9 minutes earlier.

Area forecast discussion, Aug 7, 6:14 PM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
614 PM CDT SAT AUG 7 2010

.MESO UPDATE.../ISSUED 430 PM CDT/

CONVECTION EXPECTED TO INITIATE BETWEEN 530 PM AND 700 PM ACROSS
SOUTHEAST ND AND/OR WEST CENTRAL MN. THE IMPETUS FOR THIS IS
SHOWING UP WELL IN WATER VAPOR...WITH A WAVE AT THE NOSE OF AN
UPPER LET JET MAX APPROACHING THAT AREA. ASSOCIATED STEEP MID-
LEVEL LAPSE RATES ARE ADVECTING OVER THE REGION. SURFACE HAND
ANALYSIS DEPICTS THE PRIMARY WARM FRONT DRAPED FROM BRECKENRIDGE
TO NORTHERN DOUGLAS AND CENTRAL TODD COUNTIES...EAST SOUTHEAST TO
THE NORTH METRO. GOOD SPEED AND BOUNDARY LAYER MOISTURE
CONVERGENCE ALONG THIS. THE LATEST VISIBLE SATELLITE LOOP HAS
SHOWN AN INCREASE IN CUMULUS SINCE 330 PM NEAR FAR WEST CENTRAL
MN...ALBEIT STILL SOMEWHAT STABLE LOOKING. SPC MESOANALYSIS OF
MLCIN STILL INDICATES A CAP IN THAT AREA...BUT WEAKENING. THIS
AREA IN THE NORTHWEST FORECAST AREA AND AREAS IMMEDIATELY ADJACENT
SHOULD BE THE BREEDING GROUND FOR CONVECTION...POTENTIALLY SURFACE
BASED. IF THIS WERE TO OCCUR WITH THE INCREASING LOW LEVEL JET AND
0-500M SHEAR...THERE WILL BE A WINDOW OF TIME FOR TORNADO
POTENTIAL...PRIMARILY ACROSS THE NORTHERN TWO TIERS OF MPX CWA
COUNTIES. THE CAPE WITHIN THE HAIL GROWTH ZONE IS HIGH ACROSS THE
NORTHWEST FORECAST AREA...MAKING IT STILL THE PRIMARY CONCERN
ESPECIALLY FROM INITIAL MORE DISCRETE CONVECTION. WEAKENING OF THE
CAP ALONG THE WARM FRONT AND CONTINUOUS MOISTURE TRANSPORT SHOULD
FAVOR CONVECTION TO EVOLVE EAST SOUTHEAST...WITH ADVANCE
DEVELOPMENT UPSTREAM OF INITIAL CONVECTION PROBABLE DURING THE
EVENING. THE LATEST HRRR DEPICTS THIS SCENARIO HELPING TO INCREASE
CONFIDENCE. MCS GROWTH PARAMETERS ARE LOW TO MODERATE BUT WILL
INCREASE THIS EVENING WITH THE INCOMING WESTERLY JET. THIS PUTS
THE TWIN CITIES AREA IN THE MOST PROBABLE TIME TO SEE CONVECTION
BETWEEN 9 PM AND MIDNIGHT...WITH DAMAGING WINDS THE PRIMARY
THREAT.

&&

.PREV DISCUSSION.../ISSUED 200 PM CDT/
THE MAIN FORECAST IN THE NEAR TERM...ARE SEVERE WEATHER THREAT AND
POTENTIAL FOR FLASH FLOODING OVER CENTRAL MINNESOTA. THE LATEST
SFC ANALYSIS SHOWED A LOW PRESSURE AREA CENTERED OVER CENTRAL
SOUTH DAKOTA. A WARM FRONT EXTENDED FROM THE LOW OVER SOUTHWEST
MN...THIS FRONTAL BOUNDARY WILL BE THE MAIN FOCUS FOR THUNDERSTORM
DEVELOPMENT THIS AFTERNOON THROUGH SUNDAY. THE FRONT IS FORECAST
TO LIFT NORTHWARD OVER CENTRAL MN. SHORTWAVE TROUGH WILL HELP
INITIATE CONVECTION AHEAD OF THE BOUNDARY AND SFC LOW THIS
AFTERNOON AND EVENING. WITH PRECIP WATER VALUES BETWEEN 1.50 AND
2.00 INCHES ALONG WITH TROPICAL PLUME EXTENDING NORTHEASTWARD INTO
THE UPPER MIDWEST...EXPECT SOME OF THESE STORMS TO DUMP COPIOUS
AMOUNTS OF RAINFALL. ALTHOUGH...FLASH FLOOD GUIDANCE VALUES ARE
OVER 3.0 INCHES...EXPECT MULTIPLE ROUNDS OF STORMS TO TRACK OVER
THE SAME AREA...ESPECIALLY OVER CENTRAL MN. CURRENTLY THERE WAS
ALOT OF CIN OR CONVECTIVE INHIBITION OVER THE FORECAST AREA. THE
CIN OR CAP SHOULD CONTINUE TO WEAKEN AS UPPER LEVEL TROUGH
APPROACHES FROM THE WEST.

SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE SUNDAY ACROSS MUCH
OF THE FORECAST AREA OR MAINLY IN THE VICINITY OF THE
QUASI-STATIONARY FRONTAL BOUNDARY.  MARGINAL INSTABILITY ALONG WITH
MOISTURE CONVERGENCE NEAR THE FRONT...COULD GENERATE SOME DISCRETE
SUPERCELLS SUNDAY AFTERNOON/EVENING WITH LARGE HAIL...DAMAGING WINDS
AND ISOLATED TORNADOES POSSIBLE.

THE NEXT FORECAST CONCERN...ARE MAX TEMPERATURES NEXT WEEK. UPPER
HIGH PRESSURE RIDGE BUILDS OVER THE NATIONS MIDSECTION DURING THE
PERIOD.  CLOUDS AND CONVECTION WILL LIKELY LIMIT THE TEMPERATURES
FROM WARMING WELL INTO THE 90S.  HAVE BACK OFF ON MAX TEMPS JUST A
TAB...BELIEVE WITH ALL THE WET GROUND AND UNUSUAL GREEN-UP OVER THE
UPPER MIDWEST. EXPECT MORE CUMULUS CLOUDS.  BY LATE IN THE NEW WORK
WEEK...THE UPPER AIR FLOW WILL BECOME MORE ZONAL.  THUS...THE
WEATHER PATTERN ACROSS MUCH OF THE UPPER MIDWEST...WILL REMAIN
UNSETTLED WITH SOME ISOLATED/SCATTERED THUNDERSTORMS THROUGH THE END
OF THE WORK WEEK.

&&

.AVIATION.../00Z TAF ISSUANCE/

MAIN AVIATION CONCERNS CONTINUE TO DEAL WITH CONVECTION THIS
EVENING AS LATEST RADAR INDICATED SOME ECHOES DEVELOPING WEST OF
AXN AS OF 6 PM. THE AMT OF INSTABILITY AND EXPECT CONVERGE OF TSRA
THIS EVENING...WILL CONTINUE THE SAME TREND OF TSRA AT AXN/STC BY
00-01Z...WITH VRB WNDS OF 20 TO 40 KTS. WILL LIKELY UPDATE
MSP/RHN/EAU/RWF THIS EVENING AS CONVECTION RACES SOUTHEAST ALONG
THE AXIS OF GREATEST INSTABILITY. THE NEXT PROBLEM DEALS WITH THE
CONTINUATION OF TSRA DURING THE OVERNIGHT HRS...AND IF IFR/LIFR
CEILINGS DEVELOP IN THE WAVE OF THE TSRA.

INITIALLY...WILL LEAVE MOST OF THE CONVECTION OUT OF THE TAFS BY
06Z...WITH THE EXCEPTION OF EAU WHICH MAY LAG OVERNIGHT. AS FOR
THE LOWER CEILINGS...THE LATEST 18Z NAM HAS NOW INDICATED THAT
ONLY FG/BR WILL BE PRESENT IN THE MORNING...OTHER THAN LOWER
IFR CEILINGS...AND SLIGHTLY HIGHER WNDS SPEEDS NEAR THE SFC TO
MIX THE ATMOSPHERE UP A BIT. GFS DOES SHOW THE LOWER CLDS
DEVELOPING...WITH THE RUC HOLDING HIGHER RH VALUES NEAR THE
SFC...BUT MINIMAL CLDS. HAVE DECIDED TO KEEP A PROB30 FOR THE
TAFS...WHICH WILL BE UPDATED AS CONDITIONS DEVELOPS.

MSP...KEPT ONGOING TSRA NEARLY THE SAME AS WITH THE PREVIOUS 21Z
AND 18Z TAFS DUE TO SOME UNCERTAINTIES IN TIMING AND THE AMT OF
COVERAGE AS THE TSRA PROPAGATE SE ACROSS CENTRAL MN THIS EVENING.
WNDS WILL LIKELY REMAIN FROM THE S/SW...THEN W TO NW BY SUNDAY
MORNING. CONTINUED THE PROB30 OF CEILINGS ARND 600 FT BETWEEN
12-15Z/08. ..JLT..

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH UNTIL 3 AM CDT SUNDAY FOR BENTON-CHISAGO-
     DOUGLAS-ISANTI-KANABEC-MILLE LACS-MORRISON-POPE-SHERBURNE-
     STEARNS-STEVENS-TODD.

WI...NONE.
&&

JVM/JLT
Hazardous weather outlook, Aug 7, 6:03 PM CDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
603 PM CDT SAT AUG 7 2010

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
081200-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
603 PM CDT SAT AUG 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL BECOME MORE PROMINENT OVER CENTRAL AND SOUTH
CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN.  THERE IS A SLIGHT
CHANCE OF SEVERE STORMS OVER MUCH OF THE OUTLOOK AREA. THE MAIN
SEVERE WEATHER THREAT WILL BE DAMAGING WINDS. ISOLATED TORNADOES ARE
ALSO POSSIBLE OVER CENTRAL MINNESOTA THIS EVENING.

IN ADDITION...THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL  ARE
LIKELY TO OCCUR OVER CENTRAL MINNESOTA THIS EVENING. PERSONS CAMPING
OR LIVING IN LOW LYING AREAS OR ADJACENT TO SMALL STREAMS AND CREEKS
SHOULD HAVE AN ACTION PLAN TO TAKE NECESSARY PRECAUTIONS IF FLOODING
IS OBSERVED OR IMMINENT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

FOR SUNDAY AND BEYOND IT IS TO DIFFICULT TO PIN DOWN WHERE ANY
SEVERE THREAT WILL EXIST... HOWEVER IT DOES APPEAR THAT ANY
ACTIVITY OCCURRING DURING THIS TIME WILL CARRY WITH IT THE THREAT
FOR VERY HEAVY RAINFALL AS A TROPICAL AIR MASS REMAINS ENTRENCHED
ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THROUGH THE EARLY MORNING
HOURS SUNDAY.  SPOTTER ACTIVATION MAY BE NEEDED AGAIN ON SUNDAY
AFTERNOON AND EVENING OVER SOUTH CENTRAL MINNESOTA INTO WEST CENTRAL
WISCONSIN.

In the hours before

Special weather statement, Aug 7, 6:22 PM CDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
622 PM CDT SAT AUG 7 2010

WIZ016-080000-
RUSK-
622 PM CDT SAT AUG 7 2010

...THUNDERSTORMS MOVING INTO/DEVELOPING OVER RUSK COUNTY THROUGH 700
PM CDT...

AT 619 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 8 MILES NORTH OF TONY. THIS STORM WAS MOVING SOUTHEAST
AT 30 MPH.

ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH
THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  TONY.
  GLEN FLORA.
  INGRAM.
  HAWKINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

IF ON AREA LAKES...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A
VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE
PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE CAUGHT
ON THE WATER IN A THUNDERSTORM!

&&

LAT...LON 4537 9068 4537 9091 4536 9092 4536 9093
      4560 9121 4565 9106 4564 9068 4563 9067
      4553 9066 4538 9067
TIME...MOT...LOC 2322Z 300DEG 28KT 4559 9098
Special weather statement, Aug 7, 7:08 PM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
708 PM CDT SAT AUG 7 2010

MNZ041-042-080115-
DOUGLAS-TODD-
708 PM CDT SAT AUG 7 2010

...THUNDERSTORMS MOVING INTO DOUGLAS AND TODD COUNTIES THROUGH
815 PM CDT...

AT 705 PM CDT...WEATHER SERVICE RADAR WAS TRACKING SEVERE
THUNDERSTORMS ALONG A LINE EXTENDING FROM BATTLE LAKE TO 5 MILES
NORTHEAST OF CHARLESVILLE. THESE STORMS WERE MOVING EAST AT 25 MPH.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  MILLERVILLE.
  KENSINGTON.
  HEWITT.
  LEAF VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE THUNDERSTORMS COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA.

&&

LAT...LON 4636 9470 4635 9465 4577 9465 4576 9577
      4611 9572 4611 9516 4637 9516 4638 9473
TIME...MOT...LOC 0008Z 273DEG 22KT 4627 9565 4601 9619
Special weather statement, Aug 7, 8:05 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
805 PM CDT SAT AUG 7 2010

MNZ043-044-080200-
MILLE LACS-MORRISON-
805 PM CDT SAT AUG 7 2010

AT 800 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTHWEST OF FORT
RIPLEY TO PIERZ TO 8 MILES SOUTHEAST OF HILLMAN. THESE STORMS WERE
MOVING EAST AT 20 MPH.

HAIL UP TO DIME SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

PEOPLE IN NORTHERN MILLE LACS AND NORTHERN MORRISON COUNTIES...
INCLUDING THE CITIES OF LASTRUP...HILLMAN...HARDING AND ONAMIA...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

IF ON  AREA LAKES...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE
A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE
PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE CAUGHT
ON THE WATER IN A THUNDERSTORM!

&&

LAT...LON 4623 9439 4617 9436 4616 9383 4625 9380
      4625 9344 4616 9342 4598 9344 4598 9352
      4593 9352 4593 9371 4601 9422 4619 9464
      4625 9437
TIME...MOT...LOC 0105Z 270DEG 19KT 4614 9439 4601 9408
          4595 9370
Local storm report, Aug 7, 8:24 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
824 PM CDT SAT AUG 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 PM     TORNADO          4 S EVANSVILLE          45.95N 95.68W
08/07/2010                   DOUGLAS            MN   PUBLIC

            A BRIEF TORNADO TOUCHDOWN WAS REPORTED BY THE PUBLIC
            SOUTH OF EVANSVILLE, NEAR INTERSTATE 94.

&&

JLT
Local storm report, Aug 7, 8:29 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
829 PM CDT SAT AUG 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     FUNNEL CLOUD     5 SW BERTHA             46.21N 95.14W
08/07/2010                   TODD               MN   EMERGENCY MNGR

            NEAR COUNTY RD 22 AND COUNTY RD 1

&&

KME
Local storm report, Aug 7, 9:02 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
902 PM CDT SAT AUG 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HAIL             CARLOS                  45.97N 95.29W
08/07/2010  M0.75 INCH       DOUGLAS            MN   CO-OP OBSERVER

            ESTIMATED WIND 45 MPH AND 1.18 PCPN FROM STORM.

&&

KME

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 7:08 PM CDTSpecial Weather StatementMPXDouglas, Todd67 min
Aug 7, 7:45 PM CDTSevere Thunderstorm WarningMPXDouglas60 min
Aug 7, 7:53 PM CDTTornado WarningMPXDouglas52 min
Aug 7, 8:05 PM CDTSpecial Weather StatementMPXMorrison55 min
Aug 7, 8:19 PM CDTTornado WarningMPXTodd38 min
Aug 7, 8:39 PM CDTTornado WarningMPXDouglas, Pope, Stearns, Todd51 min
Aug 7, 8:53 PM CDTSevere Thunderstorm WarningMPXMille Lacs, Morrison36 min
Aug 7, 9:59 PM CDTSevere Thunderstorm WarningMPXMille Lacs, Morrison61 min
Aug 7, 10:09 PM CDTSevere Thunderstorm WarningMPXBenton, Sherburne, Stearns, Wright66 min
Aug 7, 10:17 PM CDTAreal Flood AdvisoryMPXKanabec, Mille Lacs4 hr
Aug 7, 10:19 PM CDTSevere Thunderstorm WarningMPXKanabec, Mille Lacs56 min
Aug 7, 10:39 PM CDTTornado WarningMPXIsanti, Kanabec, Mille Lacs36 min
Aug 7, 10:55 PM CDTSevere Thunderstorm WarningMPXChisago, Isanti65 min
Aug 7, 11:34 PM CDTSevere Thunderstorm WarningMPXAnoka, Sherburne56 min
Aug 7, 11:58 PM CDTSevere Thunderstorm WarningMPXSherburne47 min
Aug 8, 12:45 AM CDTSpecial Weather StatementMPXAnoka, Carver, Chisago, Dakota, Hennepin, Isanti and 8 more90 min
Aug 8, 12:47 AM CDTSevere Thunderstorm WarningMPXWashington43 min
Aug 8, 1:43 AM CDTSevere Thunderstorm WarningMPXWashington32 min
Aug 8, 4:46 PM CDTSpecial Weather StatementMPXChippewa, Lac qui Parle104 min
Aug 8, 6:07 PM CDTSpecial Weather StatementMPXHennepin38 min
Aug 8, 6:37 PM CDTSevere Thunderstorm WarningMPXRamsey, Washington53 min
Aug 8, 6:55 PM CDTSevere Thunderstorm WarningMPXAnoka, Hennepin, Ramsey19 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.